Alert archive / Minnesota / Special Weather Statements in 2017
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Mar 23, 2017, 4:11 PM CDT for Morrison County, Minnesota. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2017, 4:11 PM CDT (21:11 UTC)
- Expired
- Mar 23, 2017, 4:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Twin Cities, MN
County Morrison County, MN
The radar
The Minneapolis radar (KMPX), 128 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1500 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 392 m²/s²
- 0-3 km storm-relative helicity
- 500 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
746
WWUS83 KMPX 232111
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
411 PM CDT THU MAR 23 2017
MNZ042-043-049-232145-
Morrison-Stearns-Todd-
411 PM CDT THU MAR 23 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN TODD...NORTH
CENTRAL STEARNS AND SOUTHWESTERN MORRISON COUNTIES...
At 410 PM CDT, a strong thunderstorm was located over Pleasant Beach,
or 23 miles southwest of Little Falls, moving northeast at 60 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Little Falls, Royalton, Upsala, Bowlus, Sobieski, Elmdale, St. Rosa,
Little Falls Airport, North Shore and Pleasant Beach.
This includes U.S. Highway 10 in Minnesota between mile markers 144
and 157.
LAT...LON 4605 9425 4583 9407 4582 9413 4582 9435
4580 9431 4579 9432 4569 9486 4574 9489
TIME...MOT...LOC 2110Z 244DEG 53KT 4576 9473
$$
AMKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Mar 23, 3:04 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Mar 23, 3:04 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 304 PM CDT Thu Mar 23 2017 .SHORT TERM...(This evening through Friday) Issued at 304 PM CDT Thu Mar 23 2017 A complicated forecast ahead. A strong low pressure system is developing on the lee of the rockies in eastern Colorado and will take the next few days to deepen and evolve through Oklahoma and turning northeast through the Midwest, affecting our local weather all the way through Sunday. For the next 24 hours, the main concern locally is the warm front set to lift into northern IA/southern MN with widespread low stratus and rain likely north of the front tonight. Best LI's becoming slightly negative this afternoon and expanding northward tonight led to a mention of thunder in the forecast across all of southern MN and west central WI. As the low ejects late tonight into tomorrow, it will dive southeast into Oklahoma and eastward from there, hence pulling the moisture and the front down as well with a high pressure area building in across northern Ontario. With this track, and the guidance coming into a much better consensus, lowered QPF for much of central MN, keeping the 0.5" and higher amounts south of the Twin Cities area. As the system emerges and the front starts going south, we lose of negative LI's as well by tomorrow, so removed thunder from the forecast for tomorrow during the day. The heaviest QPF looks to occur along I-90 and into northern Iowa and in an west to east oriented fashion from there. The main thing to note tonight with the precip amounts is the behavior of the low level jet. While initially, a 50 knot LLJ pushes into southern MN, it will quickly fold over to the east as the night progresses, limiting the northward extend of the best rain producing cells. By the end of the day tomorrow, the low will still be down in Oklahoma, so moving quite slow as it reached maturity and becomes vertically stacked. .LONG TERM...(Friday night through Thursday) Issued at 304 PM CDT Thu Mar 23 2017 With the surface low still in Oklahoma but the front continuing to retreat south, continued to slowly work the pops southward out of the forecast area tomorrow night through Saturday. The vertically stacked low will begin a trek northeast into Missouri Saturday but will be weakening through the morning. With a lack of a noticeable jet, it will take its sweet time moving through MO and toward Chicago. By the time it reaches IL, we could see light QPF on the back side of this system so continued to advertise chance pops across western WI and into far eastern MN. The next developing system will be quickly on its heels and finally help push it east through the Great Lakes by Monday. There are certainly some noticeable differences in the handling of that next system for early to middle of next week, and right now most of the QPF looks to stay south of here but that could certainly change at this stage. Overall, the period continues to look active across the CONUS with repeating waves and low pressure systems moving through. Locally, temperatures look to remain near or above normal. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1247 PM CDT Thu Mar 23 2017 A complicated forecast ahead. A strong low pressure system is developing on the lee of the rockies in eastern Colorado and will take the next few days to deepen and evolve through Oklahoma and turning northeast through the Midwest, affecting our local weather all the way through Sunday. For the next 24 hours, the main concern locally is the warm front set to lift into northern IA/southern MN with widespread low stratus and rain likely north of the front tonight. So, continue to advertise rain, fog and very low ceilings down to IFR or LIFR tonight across the area. Improvement will be very slow tomorrow. Most of the QPF will fall across far southern MN through western WI. KMSP...confidence is low in TS occurring, but instability is still forecast this afternoon across this area so will continue to include a mention of thunder in the vicinity as a possibility this afternoon. /OUTLOOK FOR KMSP/ Sat...Chc MVFR -RA. Wind NE 5-10 kts. Sun...Chc MVFR. Wind ENE 5 kts. Mon...Chc MVFR Early. Wind N 5 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...SPD LONG TERM...SPD AVIATION...SPD
Hazardous weather outlook, Mar 23, 3:16 PM CDT, 55 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 316 PM CDT Thu Mar 23 2017 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 242030- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 316 PM CDT Thu Mar 23 2017 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible this afternoon and tonight. There is a marginal risk of severe thunderstorms in southwest and south central Minnesota. Isolated large hail is the main weather threat for the rest of today and tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Mar 23, 1:56 PM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
156 PM CDT THU MAR 23 2017
MNZ054>056-231930-
Chippewa-Lac Qui Parle-Swift-
156 PM CDT THU MAR 23 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LAC QUI PARLE...
NORTHWESTERN CHIPPEWA AND SOUTHWESTERN SWIFT COUNTIES...
At 156 PM CDT, a strong thunderstorm was located over Marietta, or 19
miles southeast of Milbank, moving northeast at 50 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Madison, Appleton, Milan, Bellingham, Marietta, Cerro Gordo,
Louisburg and Appleton Airport.
This includes the following highways...
U.S. Highway 12 between mile markers 21 and 22.
U.S. Highway 212 between mile markers 1 and 2.
U.S. Highway 75 between mile markers 109 and 119.
U.S. Highway 59 between mile markers 136 and 138.
LAT...LON 4503 9645 4520 9619 4519 9612 4518 9610
4524 9610 4524 9612 4530 9603 4510 9586
4492 9645
TIME...MOT...LOC 1856Z 235DEG 45KT 4499 9640
AMKSpecial weather statement, Mar 23, 2:38 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
238 PM CDT THU MAR 23 2017
MNZ048-055-057-232000-
Kandiyohi-Pope-Swift-
238 PM CDT THU MAR 23 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL POPE...EASTERN
SWIFT AND NORTHWESTERN KANDIYOHI COUNTIES...
At 237 PM CDT, a strong thunderstorm was located near Hagen, or 18
miles north of Montevideo, moving northeast at 55 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Benson, Murdock, Gilchrist, Hagen, De Graff, Sunburg, Benson Airport
and Swift Falls.
This includes U.S. Highway 12 between mile markers 38 and 55.
LAT...LON 4527 9575 4553 9530 4528 9512 4515 9573
4515 9578 4519 9582
TIME...MOT...LOC 1937Z 242DEG 47KT 4521 9572
AMKSpecial weather statement, Mar 23, 3:00 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
300 PM CDT THU MAR 23 2017
MNZ048-049-055-057-232030-
Kandiyohi-Stearns-Pope-Swift-
300 PM CDT THU MAR 23 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN POPE...SOUTHWESTERN
STEARNS...NORTHEASTERN SWIFT AND NORTHERN KANDIYOHI COUNTIES...
At 300 PM CDT, a strong thunderstorm was located near Sunburg, or 17
miles northwest of Willmar, moving northeast at 60 mph.
Winds in excess of 30 mph and dime size hail are possible with this
storm.
Locations impacted include...
Paynesville, New London, Brooten, Belgrade, New Munich, Norway Lake,
Greenwald, Elrosa, Lake Henry, Roscoe, Sunburg and Spring Hill.
This includes the following highways...
U.S. Highway 8 in Minnesota near mile marker 6.
U.S. Highway 71 between mile markers 136 and 156.
LAT...LON 4523 9538 4530 9542 4539 9535 4564 9476
4535 9459
TIME...MOT...LOC 2000Z 244DEG 51KT 4531 9531
AMKSpecial weather statement, Mar 23, 3:32 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
332 PM CDT THU MAR 23 2017
MNZ049-232100-
Stearns-
332 PM CDT THU MAR 23 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN STEARNS COUNTY...
At 331 PM CDT, a strong thunderstorm was located over Roscoe, or 24
miles southwest of St. Cloud, moving east at 60 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
St. Cloud, Waite Park, St. Joseph, Cold Spring, Rockville,
Paynesville, Richmond, Luxemburg, Lake Henry, Roscoe, St Augusta and
Pleasant Lake.
This includes Interstate 94 in Minnesota between mile markers 158 and
177.
LAT...LON 4560 9420 4556 9415 4550 9415 4544 9408
4539 9406 4538 9408 4537 9477 4541 9477
4541 9478 4549 9481 4563 9421
TIME...MOT...LOC 2031Z 257DEG 51KT 4543 9466
AMKSpecial weather statement, Mar 23, 4:00 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
400 PM CDT THU MAR 23 2017
MNZ044-050>052-232130-
Isanti-Benton-Sherburne-Mille Lacs-
400 PM CDT THU MAR 23 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MILLE LACS...
NORTHWESTERN ISANTI...SOUTHEASTERN BENTON AND NORTHWESTERN SHERBURNE
COUNTIES...
At 400 PM CDT, a strong thunderstorm was located over St Cloud
Airport, or near St. Cloud, moving northeast at 70 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
St. Cloud, Sauk Rapids, Milaca, Foley, Foreston, Bock, Dalbo, Pease,
Oak Park, Duelm, Parent and St Cloud Airport.
This includes the following highways...
U.S. Highway 10 in Minnesota between mile markers 173 and 182.
U.S. Highway 169 between mile markers 183 and 197.
LAT...LON 4574 9351 4573 9334 4570 9332 4551 9413
4559 9417 4562 9421 4589 9352
TIME...MOT...LOC 2100Z 246DEG 60KT 4558 9406
AMKSpecial weather statement, Mar 23, 4:11 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
411 PM CDT THU MAR 23 2017
MNZ042-043-049-232145-
Morrison-Stearns-Todd-
411 PM CDT THU MAR 23 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN TODD...NORTH
CENTRAL STEARNS AND SOUTHWESTERN MORRISON COUNTIES...
At 410 PM CDT, a strong thunderstorm was located over Pleasant Beach,
or 23 miles southwest of Little Falls, moving northeast at 60 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Little Falls, Royalton, Upsala, Bowlus, Sobieski, Elmdale, St. Rosa,
Little Falls Airport, North Shore and Pleasant Beach.
This includes U.S. Highway 10 in Minnesota between mile markers 144
and 157.
LAT...LON 4605 9425 4583 9407 4582 9413 4582 9435
4580 9431 4579 9432 4569 9486 4574 9489
TIME...MOT...LOC 2110Z 244DEG 53KT 4576 9473
AMKThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 1:56 PM CDT | Special Weather Statement | MPX | Lac qui Parle | 34 min |
| Mar 23, 2:38 PM CDT | Special Weather Statement | MPX | Swift | 22 min |
| Mar 23, 3:00 PM CDT | Special Weather Statement | MPX | Kandiyohi | 30 min |
| Mar 23, 3:32 PM CDT | Special Weather Statement | MPX | Stearns | 28 min |
| Mar 23, 4:00 PM CDT | Special Weather Statement | MPX | Benton | 30 min |
Nearby
Special Weather Statements in Minnesota, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.